The #1 Sign You’re Taking “Too Many Vitamins” – Eat This, Not That

0

We take supplements because we want to improve our health. But some supplements can cause uncomfortable and even dangerous side effects, especially if you take too many at once. These are some of the most common symptoms that you have taken too many vitamins. Read on to learn more and to ensure your health and the health of others, don’t miss these Sure signs you’ve already had COVID.

Shutterstock

Gastrointestinal upset is often the first sign that you’ve taken too many supplements. You may feel nauseous, vomit or have diarrhea. This is common when you have taken a supplement without food. “Taking vitamins on an empty stomach can often upset the gastrointestinal tract,” says gastroenterologist Dr. Christine Lee. from the Cleveland Clinic. It’s a good idea to check with your doctor about the best way to take supplements or if you’re taking too much.

young man in white t-shirt and jeans looking in mirror with thinning hair
Shutterstock / Maridav

This is one of the side effects associated with excessive consumption of vitamin A, which is a fat-soluble vitamin. Unlike water-soluble vitamins, which are eliminated in the urine, fat-soluble vitamins are stored in body fat. This can cause unwanted side effects like hair loss. The other fat-soluble vitamins are D, E, and K. Be careful not to exceed the recommended daily intake.

This can be the alarming side effect of taking too many weight loss supplements, some of which contain stimulants. This can lead to fast or irregular heartbeats, dizziness or increased blood pressure, says the National Institutes of Health Office of Dietary Supplements. According to a study by New England Journal of Medicineweight-loss supplements are the number one reason for supplement-related ER visits.

Young woman suffering from pain in bedroom
Shutterstock

Taking too many supplements can stress the liver, causing symptoms like increased liver enzymes, hepatitis, or even liver failure. (There have been various reports liver damage associated with green tea extract supplements, for example.) This is another good reason to consult your doctor before starting a supplement regimen – you can ensure that your liver is healthy enough and that not all medications you are currently taking will do this. t cause harmful interactions.

Shutterstock

Some supplements can reduce the blood’s ability to clot, which can make you more susceptible to bleeding, even severe bleeding episodes. Vitamin K is one such supplement; it may reduce clotting when taken in conjunction with the blood thinner warfarin. Vitamin E is another, and doctors don’t recommend taking it alone as a supplement because the risk of bleeding outweighs the potential benefits. This year, experts also advised most people against starting a new regimen of daily aspirin due to its risk of bleeding.

And to protect your life and the lives of others, do not visit any of these 35 places where you are most likely to catch COVID.

Michael Martin

Michael Martin is a New York-based writer and editor whose health and lifestyle content has also been published on Beachbody and Openfit. A contributing writer for Eat This, Not That!, he has also been published in New York, Architectural Digest, Interview and many others. Learn more about Michael

Share.

About Author

Comments are closed.